Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Melancholy

Scared to go off Bactrim

So i've been using Bactrim for quite a while and my skin couldn't be better. I'm back to exercising, hanging out with friends and most of the stuff I use to do. I'm down to my last bottle and I'm not sure if my doctor will allow me to continue using it because I can recall she had mentioned she did not want me on it for a long period of time. Is there anything just as strong, other than Accutane? I really do not want to use Accutane, it required far too much maintenance and the first 2 weeks are far too embarrassing due to the violent self-esteem destroying break outs. I sure hope there is that some of you have had similar results, I do not want to go back to breaking out sad.gif

Share this post


Link to post
Share on other sites

wow...i was just the opposite. i couldn't wait to get off bactrim. majorly constipated me and (don't know if you are a girl or guy, but...) i got a raging yeast infection. and i was really nauseas. and my skin didn't even improve. needless to say, i am now on accutane. and although i am in the midst of a "self-esteem-destroying-breakout" i know that i won't have to ever deal with the situation you are in again. cause i had years of switching the meds. switching the creams. 5 months of accutane (even spending these 5 months inside away from the world) for a life time of clear skin? priceless.

good luck though. although i think your derm is onto something. i don't think it is good to stay on something so strong (bactrim) for extended periods of time...

gooooooood luck.

Share this post


Link to post
Share on other sites

Eventually Bactrim will become ineffective. Antibiotics only worked for so long for my skin because the bacteria becomes resistant. I feel it is better to get off them as soon as possible. I took Bactrim for two years, then other pills, and came back to Bactrim for another year or so. Really better to try to control your acne with topicals. It's weird- becaus i feel like I was almost addicted to antibiotics because they worked soooo well..but now I wish I had stopped ages ago.

Share this post


Link to post
Share on other sites

My daughter did the Bactrim for 2 years. I think her GP would have kept her on it forever but I hated her being on it that long. It was the best antibiotic she ever used and the only one that ever worked. She had no negative reactions to it at all. Nothing works forever though. You'll either get a breakout when you get off or if you're lucky you've outgrown your acne and Bactrim got you through to that point. Ask your doctor what her suggestion will be when you go off.

Share this post


Link to post
Share on other sites

I'm sorry, this has little to do with your topic but its about Bactrim and its very interesting.

Last year, I knew a girl who went on Bactrim for her acne. It was very mild. After she started taking it she got really sick with a high high fever and swollen face- yeah, you get it, she was really sick. Anyways, the doctor said she was just sick with a flu. But it was a lot worse than the flu. She got SO horribley sick one night her parents took her to the hospital. There she was diagnosed with Steven Johnsons Syndrome- which is a severe skin allergic reaction to medication. What it basically does is burn your skin from the inside out. If you look on websites of people that have it, and have gotten it off like Tylenol, its heart breaking. They basically become burn victims from taking an oral medication. Anyways, this girl stayed in the hospital for about 2 months, she had multiple surgeries where her skin was actually like lifted to prevent more burned skin from coming to the surface or something. Anyways, she didn't goto school for the rest of the year (that happened in March) and can't be exposed to the sun for a long amount of time, and it's just really sad all the scarring she has.

I know this is irrelevant to your topic, but I just wanted to tell you about this sad story of Bactrim.

Share this post


Link to post
Share on other sites

Whoa - never heard of this reaction but I know it's a serious drug and people do die of side effects. Funny, with everything you hear about accutane side effects, I've never heard of anyone burning from the inside out.

Share this post


Link to post
Share on other sites
Whoa - never heard of this reaction but I know it's a serious drug and people do die of side effects.  Funny, with everything you hear about accutane side effects, I've never heard of anyone burning from the inside out.

Share this post


Link to post
Share on other sites
Yeah I know! I think it's because that was like an incredibly rare reaction. But when it happened I was reading through some websites and read that it was linked to bactrim. But the chances of something like this happening are probably very rare anyways, but if anyone goes on it and starts feeling weird, get off immediately!

Share this post


Link to post
Share on other sites

Hi

I have tried a few different antibiotics for my acne, and they haven't worked. Eventually after begging my doc for a referral, I went to see the derm. He gave me 6 months supply of Bactrim and it worked beautifully. However, a few months after getting off it, my pimples returned. I put up with this for a few years, but then just before moving out with my (now) finace, I decided to go back to try and sort the problem out once and for all. About 3 and 1/2 months ago, I finished another course of Bactrim that he prescribed for me, which made my skin perfect up until about 1 1/2 months ago (2 months after finishing my second 6 month course). Now I am just frustrated because my skin goes from being perfect to having pimples and I just hate it! I have never had bad pimples and I am only get probably 5 pimples per week, but it's too many for me. There is no way that my derm would prescribe Accutane as he was hesitant about prescribing Bactrim, as he said I have good skin! Anyway, I have just ordered a 3rd course of Bactrim DS through the internet and will take this for another 6 months and then who knows, my acne may once and for all disappear...I am willing to take Bactrim forever though, if it does the job!

Share this post


Link to post
Share on other sites

I took Bactrim on and of for a couple of years when i was a teenager and it was great!!!! It got me over my acne and didn't have any until about 6 years ago when my hormones went crazy with rearing children. I have been on Differin for about 9 weeks now and got a terrible breakout from that as well as coming off minomycin (didn't work for me) I told my dermo that I had successfully taken Bactrim in my teens so she prescribed it and said that it is not widely used anyome for acne because of reactions to it but because I had taken it before I would be alright. After about 2 weeks on it I got really itchy palms that looked red though not like a rash. I also was a bit itchy on my neck. It was really wierd! It was a long weekend and to be honest I didn't even think of it being a reactin to the Bactrim as I would think reactins would happen straight away. It went away after 2 days and I forgot about it until now. Would that be an allergic reactin to the Bactrim???

I am now on Roaccutane with it and will go off Bactrim in a month. I feel a bit nauseous but put that down to the Roaccutane. I'm a bit paranoid now as not sure of all the ways that alleriges manifest themselves.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×